Winter Storm, Allamakee
- When
- December 8, 3:00 AM CST to December 9, 3:30 PM CST
- Where
- Allamakee forecast zone
- Reported by
- Public
- Coordinates
- 43.284, -91.378 (the zone’s center; the record gives no point)
A large winter storm, producing heavy snow and strong winds, affected northeast Iowa from December 8 through December 9. As the storm system approached, it strengthened and produced strong northwest winds that gusted to 45 mph at times, leading to significant drifting and blowing snow.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A large winter storm, producing heavy snow and strong winds, affected northeast Iowa from December 8 through December 9. As the storm system approached, it strengthened and produced strong northwest winds that gusted to 45 mph at times, leading to significant drifting and blowing snow. Visibilities were reduced to near zero in many locations, especially in open country, where blizzard conditions prevailed. Snow drifts of 4 to 6 feet were common by the morning of December 9, with numerous roads nearly impassable. Snow plows had difficulty keeping roads open, especially in rural areas. Highest snowfall totals were between 10 and 15 inches. Specific reports from weather observers included 14.5 inches at Strawberry Point (Clayton County), 14.0 inches at Oelwein (Fayette County) and 13.5 inches at Millville (Clayton County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Dec 8, 2:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
258 AM CST TUE DEC 8 2009
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
FORECAST CONCERNS THIS PACKAGE...MAJOR WINTER STORM/BLIZZARD TO MOVE
ACROSS THE AREA TODAY INTO WED NIGHT.
06Z DATA ANALYSIS HAD A BROAD RIDGE OF COLD HIGH PRESSURE ACROSS THE
REGION...FROM A CENTER OVER ND TO THE OH VALLEY. A 988MB LOW WAS
LOCATED NEAR THE UT/AZ BORDER...POISED TO BE OUR SIGNIFICANT
WEATHER-MAKER FOR THE NEXT 2-3 DAYS. WV IMAGERY SHOWED AN IMPRESSIVE
SHORTWAVE OVER AZ/SOUTHERN CA WITH UPPER JET LOOKING TO BE ROUNDING
THE BASE OF THE TROUGH. STRONG LIFT/DIVERGENCE ALOFT SEEN IN IR
IMAGERY SPREADING ACROSS UT/CO. MID/HIGH LEVEL MOISTURE AHEAD OF
THIS TROUGH ALREADY STREAMING ACROSS THE REGION...INTO RIGHT
ENTRANCE REGION OF 140KT 300MB JET OVER MN/WI. -SN DEVELOPING/
SPREADING NORTH ACROSS IA/NEARBY AREAS IN INCREASING LOWER LEVEL
WARM ADVECTION/ISENTROPIC LIFT/MOISTURE TRANSPORT UNDER THE
DIVERGENCE ALOFT.
08.00Z NAM/GFS LOOK TO HAVE INITIALIZED WELL AND AGAIN OFFER VERY
SIMILAR SOLUTIONS THIS CYCLE. SOLUTIONS REMAIN WELL SUPPORTED BY
ECMWF/UKMET...WITH ALL LIFTING A VERY STRONG...FULL DEPTH OF THE
TROPOSPHERE SYSTEM ACROSS THE MID/UPPER MS RIVER VALLEY OVER THE
NEXT COUPLE DAYS. DPROG/DT OF 500MB HGTS AT 08.00Z SHOWED NAM/GFS/
ECMWF RUNS OF 06.00Z AND 07.00Z VERIFIED QUITE WELL OVERALL ACROSS
NOAM/EASTERN PAC...BUT THE 06.00Z RUNS WERE A BIT WEAK WITH THE
SOUTHERN CA SHORTWAVE. BETTER CONSISTENCY AGAIN TO GFS/ECMWF. THRU
36HRS...MODELS CONTINUE TO TIGHTEN THEIR CONSENSUS AS THE MID LEVEL
TROUGH/SHORTWAVE MOVES INTO THE MID MS VALLEY...WITH A SLIGHT
NORTHWARD SHIFT OF THE TROUGH OVER IL AT 12Z WED. ECMWF SHOWS THE
BETTER RUN-TO-RUN CONSISTENCY...WHILE NAM/SREF MEAN REMAIN THE MOST
NORTHERLY SOLUTIONS AS THE TROUGH LIFTS THRU THE REGION. GFS
ENSEMBLE MEAN REMAINS THE MOST SOUTHERLY. FOR 36-60HRS...FLOW
BECOMES A RATHER BROAD TROUGH OVER CENTRAL/EASTERN NOAM ONCE THE
STRONG SHORTWAVE TROUGH QUICKLY MOVES INTO EASTERN CAN. FOR 60-
84HRS TREND IS TOWARD THE EARLIER ECMWF RUNS OF MAINTAINING THE
BROAD TROUGH/NORTHWEST FLOW ALOFT ACROSS THE NORTH-CENTRAL CONUS.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED NAM/GFS REASONABLE WITH
THE SFC MASS FIELDS ACROSS THE CENTRAL/WESTERN CONUS. PER WV IMAGERY
MODELS LOOKED GOOD WITH THE SHORTWAVE DETAILS ACROSS NOAM. GFS
BETTER WITH THE 00Z-06Z PRECIP ACROSS THE REGION...NAM A COUPLE
HOURS SLOW TO SATURATE LOWER LEVELS/BRING SNOW NORTH ACROSS IA. WITH
ECMWF/GFS SHOWING THE BETTER RUN-TO-RUN CONSISTENCY AND GENERALLY
BEING IN THE MIDDLE OF THE ENVELOPE OF SOLUTIONS...PREFERRED THEIR
SOLUTIONS THIS CYCLE. EVEN CONSIDERING THE MAGNITUDE OF THE
IMPENDING STORM TO MOVE ACROSS THE REGION...FAVORING ANY ONE
DETERMINISTIC LOOKS TO HAVE A MINOR IMPACT ON THE SENSIBLE WEATHER
OVER THE NEXT 3 DAYS. SHORT-TERM FORECAST CONFIDENCE ON THE
GOOD/HIGH SIDE THIS CYCLE.
FOR THE SHORT TERM...WINTER LOOKS TO ARRIVE WITH A VENGEANCE THE
NEXT COUPLE DAYS. WITH THE CONSISTENT MODEL SIGNAL FOR THE PAST
SEVERAL RUNS /AT LEAST SEVEN 00Z AND 12Z RUNS/...FORECAST GRIDS FOR
THE IMPENDING MAJOR WINTER STORM/BLIZZARD HAVE BEEN WELL LAID OUT...
WITH GENERALLY MINOR ADJUSTMENTS MADE THIS CYCLE. MID LEVEL TROUGH
EJECTS INTO THE CENTRAL SOUTHERN PLAINS TODAY WITH THE SFC LOW
MOVING/DEVELOPING INTO EASTERN OK/SOUTHWEST MO. FORCING/LIFT/
MOISTURE CONTINUE TO INCREASE OVER THE AREA TODAY AS LOWER LEVEL
WARM ADVECTION/ISENTROPIC LIFT AHEAD OF THE APPROACHING SFC-MID
LEVEL LOW/TROUGH SPREADS ACROSS THE REGION AND 300MB JETS BECOME
INCREASINGLY COUPLED WITH BROAD AND MDT-STRONG DIVERGENCE ALOFT OVER
THE REGION. SNOW TO OVERSPREAD THE AREA THRU THE MORNING...THEN
BECOME MDT/HEAVY BY LATE AFTERNOON AS PV ADVECTION AHEAD OF THE MID
LEVEL SHORTWAVE BEGINS TO ARRIVE. STRONGEST/DEEPEST LIFT MOVES
ACROSS THE AREA TONIGHT...WITH 275-300K ISENTROPIC LIFT...THE PV
ADVECTION AND IMPRESSIVE DIVERGENCE ALOFT BETWEEN COUPLED 300MB
JETS. 900-800MB FN CONVERGENCE IN DEFORMATION BAND MOVES EAST ACROSS
THE FCST AREA WED. AIRMASS SATURATED OR NEARLY SO FROM THE SFC TO AT
LEAST 500MB...WITH MODEL SOUNDINGS INDICATING DENDRITIC GROWTH ZONE
/-12Z TO -18C/ DEPTH OF 100-200MB THRU PORTIONS OF TODAY/TONIGHT...
WITH POTENTIAL FOR SNOWFALL RATES OF AN INCH/HR LATE THIS AFTERNOON/
TONIGHT. POTENTIAL FOR SNOW-WATER RATIOS OF 20 TO 1...BUT STILL
APPEARS INCREASING WINDS AS THE DEEPENING SFC-700MB LOW APPROACH
WILL BREAK UP THE LARGER SNOWFLAKES AND KEEP SNOW-WATER RATIOS IN
THE 12-15 TO 1 RANGE. MODELS VERY CONSISTENT PRODUCING 0.75 TO 1+
INCH OF QPF ACROSS THE AREA FROM TODAY THRU WED. AT A 14 TO 1
RATIO...THIS IS 10 TO 14 INCHES OF SNOW ACROSS THE ENTIRE FCST AREA
WITH THIS SYSTEM...WITH THE HIGHER AMOUNTS ACROSS THE SOUTHEAST
THIRD CLOSER TO TRACK OF SFC-850MB LOW. PRECIP/SNOW GRIDS ALREADY
REFLECT THIS. CARIBOU SNOW TOOL/COBB OUTPUT FROM GFS FOR THE LAST 7
RUNS HAS PRODUCED 11.2 TO 14.6 INCHES OF SNOW AT KLSE. NAM WITH JUST
A BIT MORE SPREAD BUT CENTERED ON 12 INCHES. THUS THE HIGH
CONFIDENCE FOR SIGNIFICANT SNOWFALL ACROSS THE FCST AREA.
AS THE SFC-700MB TROUGH AXIS PASSES TONIGHT...LOWER LEVEL COLD
ADVECTION AND TIGHT PRESSURE GRADIENT ON THE WEST SIDE OF THE
DEEPENING SFC LOW SPREADS ACROSS THE AREA. WINDS TO INCREASE TO
THE 20-30MPH GUSTS 40-45 MPH RANGE FROM WEST TO EAST ACROSS THE AREA
LATE TONIGHT/WED MORNING...CONTINUING THRU WED AFTERNOON. THIS
WINDS ON 10 TO 14 INCHES OF NEW SNOW EXPECTED TO CREATE BLIZZARD/
WHITE-OUT CONDITIONS. WHERE THIS MOST CERTAIN ACROSS THE OPEN
COUNTY OF SOUTHEAST MN/NORTHEAST IA...BLIZZARD WARNINGS ALREADY IN
EFFECT...WITH BRUNT OF BLIZZARD CONDITIONS ON WED. LEFT CURRENT
HEADLINE SET AS IS FOR NOW BUT MAY YET NEED TO EXPAND BLIZZARD
WARNINGS EASTWARD FOR WED. HOWEVER...WITH THE MORE ROLLING/ HILLY
AND/OR MORE WOODED/FORESTED TERRAIN ALONG/EAST OF THE MS RIVER...IT
BECOMES DIFFICULT TO GENERATE SUSTAINED BLIZZARD CONDITIONS. WINDS
WILL DIMINISH TO 10 TO 20 MPH WED NIGHT AND THE SNOW END AS THE LOW
MOVES INTO THE EASTERN GREAT LAKES/CANADA. WITH THESE WINDS AND
LOWS WED/THU NIGHTS DROPPING TO NEAR/BELOW ZERO...MAY YET NEED
WIND CHILL ADVISORIES FOR PORTIONS OF THE FCST AREA...BUT WILL
DETAIL THAT ISSUE ONCE THE WINTER STORM EXITS/WINDS DOWN.
TENDED TO FAVOR COOLER OF GUIDANCE HIGHS/LOWS THRU THE PERIOD. HIGHS
WED TO BE EARLY IN THE MORNING...THEN FALL THRU THE DAY AS WINDS
INCREASE AND AN ARCTIC AIRMASS POURS ACROSS THE REGION BEHIND THE
DEPARTING LOW.
.LONG TERM...FRIDAY THROUGH MONDAY
08.00Z MEDIUM RANGE MODELS IN GOOD AGREEMENT FOR BROAD TROUGHING/
NORTHWEST FLOW ALOFT OVER THE NORTH-CENTRAL CONUS FRI...WITH A
TRANSITION TO A MORE ZONAL/WESTERLY FLOW BY SUN/MON. MUCH BELOW
NORMAL TEMPS TO REMAIN OVER THE AREA FRI...WITH SOME MODERATION BUT
STILL REMAINING BELOW NORMAL FOR SAT-MON. APPEARS TO BE A SHORTWAVE
OR TWO TO MOVE THRU THE MORE WESTERLY/ZONAL FLOW FOR SAT THRU MON.
HOWEVER MODELS SHOWING CONSIDERABLE DIFFERENCES OF TIMING/STRENGTH
DETAILS OF THESE FEATURES. MAY YET NEED SOME -SN CHANCES IN THE
FCST GRIDS FOR SUN/MON...BUT CONFIDENCE NOT HIGH ENOUGH IN ANY
OF THE DETAILS TO ADD THEM AT THIS POINT. OTHERWISE...DAY 4-7 GRID
SET LOOKED TO BE WELL TRENDED AT THIS TIME.
&&
.AVIATION...TODAY THROUGH WEDNESDAY
MAIN FORECAST CONCERN REMAINS ON MAJOR WINTER STORM TODAY INTO
WEDNESDAY WHICH WILL HAVE SIGNIFICANT IMPACTS ON BOTH AIRPORT
OPERATIONS AND AIR TRAFFIC.
MODELS CONTINUE TO BE IN EXCELLENT AGREEMENT IN TAKING A STRONG
SURFACE LOW INTO KANSAS TODAY AND THEN LIFT IT NORTHEAST INTO
SOUTHERN LAKE MICHIGAN BY 12Z WEDNESDAY. SNOW...ALREADY SPREADING
INTO SOUTHERN IOWA WILL CONTINUE LIFTING NORTHWARD THROUGH THE
MORNING HOURS REACHING THE TAF SITES BETWEEN 13Z-14Z. ONCE THE SNOW
BEGINS...VISIBILITIES WILL QUICKLY DROP TO AROUND A MILE WITH
CEILINGS REMAINING IN THE MVFR CATEGORY. AS THE SNOW INCREASES IN
INTENSITY TUESDAY AFTERNOON AND NIGHT CEILINGS AND VISIBILITIES WILL
CONTINUE TO DETERIORATE INTO THE VLIFR CATEGORY AROUND 21Z AT KRST
AND 01Z AT KLSE AND REMAIN THERE THROUGH AT LEAST 12Z WEDNESDAY. IN
ADDITION...NORTH WINDS WILL INCREASE TUESDAY NIGHT WITH GUSTS OF 30
TO 35 KNOTS LIKELY. THIS WILL IN TURN RESULT IN CONSIDERABLE BLOWING
AND DRIFTING SNOW CAUSING PROBLEMS FOR SNOW REMOVAL ON AIRPORT
RUNWAYS...TAXIWAYS AND RAMPS. IN FACT BLIZZARD CONDITIONS ARE LIKELY
ACROSS THE WIND PRONE AREAS OF SOUTHEAST MINNESOTA...INCLUDING THE
KRST TAF SITE.
ALTHOUGH THE FALLING SNOW LOOKS TO TAPER OFF WEDNESDAY AFTERNOON...
THE WINDS WILL REMAIN STRONG WITH CONSIDERABLE BLOWING AND DRIFTING
OF THE SNOW STILL CREATING PROBLEMS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-
WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...BLIZZARD WARNING FROM NOON TODAY TO MIDNIGHT CST WEDNESDAY
NIGHT FOR MNZ086-MNZ087-MNZ094-MNZ095.
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR MNZ079-MNZ088-MNZ096.
IA...BLIZZARD WARNING FROM NOON TODAY TO MIDNIGHT CST WEDNESDAY
NIGHT FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029.
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR IAZ011-IAZ030.
&&
SHORT/LONG TERM...RRS
AVIATION..........RABERDINGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 325 PM CST MON DEC 7 2009 IAZ008>010-018-019-029-MNZ086-087-094-095-081200- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WINNESHIEK- 325 PM CST MON DEC 7 2009 ...HIGH IMPACT WINTER STORM EXPECTED TUESDAY INTO WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MAJOR WINTER STORM WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS STORM IS GOING TO BE A HIGH IMPACT EVENT...HAVING A SIGNIFICANT EFFECT ON TRAVEL...AND SHOULD NOT BE TAKEN LIGHTLY. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES APPEAR LIKELY FROM TUESDAY MORNING THROUGH LATE WEDNESDAY. A BLIZZARD WARNING IS IN EFFECT FOR THE AREA TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. NORTHERLY WINDS WILL INCREASE TO 25 TO 30 MPH LATE TUESDAY NIGHT... CONTINUING INTO WEDNESDAY EVENING. WIND GUSTS COULD REACH 45 MPH. BLIZZARD CONDITIONS WILL NOT BE REALIZED UNTIL THE WINDS INCREASE... AND EXPECT THE BLIZZARD THREAT TO BE HIGHEST AFTER MIDNIGHT TUESDAY INTO EARLY WEDNESDAY EVENING. THIS WOULD RESULT IN DANGEROUS CONDITIONS...WITH ROAD CLOSURES...WHITEOUTS...AND IMPOSSIBLE TRAVEL. IN ADDITION...FALLING TEMPERATURES COMBINED WITH THE STRONG WINDS WILL RESULT IN WIND CHILLS OF 15 TO 20 BELOW ZERO WEDNESDAY NIGHT AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...PEAK WIND GUSTS AND THE EFFECTS OF BLOWING AND DRIFTING SNOW WOULD BE APPRECIATED TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. .EMERGENCY MANAGEMENT COORDINATION... SINCE THIS WINTER STORM IS EXPECTED TO BE A HIGH IMPACT EVENT... A CONFERENCE CALL WILL ALSO BE CONDUCTED ON TUESDAY AT 1 PM. IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 081200- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA- WINONA- 325 PM CST MON DEC 7 2009 ...HIGH IMPACT WINTER STORM EXPECTED TUESDAY INTO WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST...CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MAJOR WINTER STORM WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS STORM IS GOING TO BE A HIGH IMPACT EVENT...HAVING A SIGNIFICANT EFFECT ON TRAVEL...AND SHOULD NOT BE TAKEN LIGHTLY. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES APPEAR LIKELY....WITH GREATER THAN A FOOT POSSIBLE OVER SOUTHWEST WISCONSIN. A WINTER STORM WARNING IS IN EFFECT FOR THE AREA TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH LATE TUESDAY NIGHT... CONTINUING THROUGH WEDNESDAY EVENING. WIND GUSTS COULD REACH 40 MPH. THE WORST CONDITIONS SHOULD BE REALIZED AFTER MIDNIGHT TUESDAY NIGHT THROUGH WEDNESDAY EVENING...ESPECIALLY ON RIDGE TOPS AND IN OPEN COUNTRY. THIS COULD RESULT IN A DANGEROUS SITUATION...WITH THE POTENTIAL FOR ROAD CLOSURES...WHITEOUTS...AND IMPOSSIBLE TRAVEL. IN ADDITION...FALLING TEMPERATURES COMBINED WITH THE STRONG WINDS WILL RESULT IN WIND CHILLS OF 15 TO 20 BELOW ZERO WEDNESDAY NIGHT AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...PEAK WIND GUSTS AND THE EFFECTS OF BLOWING AND DRIFTING SNOW WOULD BE APPRECIATED TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. .EMERGENCY MANAGEMENT COORDINATION... SINCE THIS WINTER STORM IS EXPECTED TO BE A HIGH IMPACT EVENT... A CONFERENCE CALL WILL BE CONDUCTED ON TUESDAY AT 1 PM. THOMPSON/RIECK
The national radar mosaic for the moment the first event began.
7 blizzard, 1 winter storm. Local standard time, as filed.
Visibility was near zero due to blowing snow. A peak wind gust of 40 mph was recorded by an automated weather station near New Hampton at 1:35 p.m. on December 9.
The combination of falling snow, wind, and blowing snow made for dangerous conditions and made travel impossible across the county. A peak wind gust of 44 mph was recorded by the automated weather observing system at the Oelwein airport during the late morning hours of December 9th. During this time period visibilities were at 3/4 of a mile or less.
Visibility was below one quarter of a mile in blowing snow. A peak wind gust of 48 mph was recorded by the automated weather observing system at the Charles City Municipal airport during the early morning hours of December 9th.
Whiteouts were reported throughout the area. A peak wind gust of 38 mph was recorded at the Elma cooperative weather observing site at 1:55 p.m. on December 9.
Visibility was near zero due to blowing snow. Sustained winds of 29 mph were reported at St. Ansgar at 10:19 a.m. on December 9.
Visibility was very low due to blowing snow. A peak wind gust of 37 mph was recorded by the automated weather observing system at the Decorah Municipal airport at 11:15 a.m. on December 9.
Conditions varied quite a bit across the county, but areas did experience white out conditions and significant drifting leading to dangerous travel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2009Every state in 2009This day in weather historyWarnings in Iowa, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 200767, 200770, 200771, 200772, 200773, 200774, 200775, 201317.